Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 269, NWS St. Louis, MO

December 23, 2009Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 23, 2009, 8:52 PM CST for Marion County, Missouri. It took effect at Dec 25, 2009, 8:40 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 23, 2009, 8:52 PM CST (02:52 UTC)
In effect from
Dec 25, 2009, 8:40 AM CST
Expired
Dec 24, 2009, 9:25 PM CST
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 13.84 ft at Dec 25, 2009, 8:00 AM CST.

actionminormoderate5101512/2412/2512/26
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 240252
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CST WED DEC 23 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  
     NORTH RIVER AT ...PALMYRA AFFECTING ...MARION COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...


.THIS FLOOD WARNING IS BASED ON 1.3 INCHES OF RAIN IN THE NEXT 24 HOURS.

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC127-250252-
/O.NEW.KLSX.FL.W.0269.091225T0318Z-091226T1851Z/
/PALM7.1.ER.091225T0318Z.091225T1200Z.091225T1851Z.NO/
852 PM CST WED DEC 23 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH RIVER AT PALMYRA.
* FROM THURSDAY TO FRIDAY.
* AT 8:30 PM WEDNESDAY THE STAGE WAS 5.7 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TOMORROW EVENING 
  AND THEN RISE TO NEAR 14.3 FEET FRIDAY MORNING AND FALL BELOW 
  FLOOD STAGE FRIDAY AFTERNOON.
* IMPACT...AT 14.0 FEET...MARION COUNTY RD 341 NORTH OF PALMYRA 
  INUNDATED. SIGNIFICANT AGRICULTURAL LAND FLOODING...RIGHT BANK.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/24  12/25  12/26  12/27  12/28

NORTH RIVER
  PALMYRA          13    5.67       7.2   14.3    9.4    6.2    5.4
2 follow-up statements
000 
WGUS83 KLSX 241612
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1012 AM CST THU DEC 24 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF 1.50 INCHES OF 
PRECIPITATION RECEIVED THE PAST 24 HOURS...WITH AN ADDITIONAL 1.00 
INCH FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC127-251612-
/O.EXT.KLSX.FL.W.0269.091225T1440Z-091226T2217Z/
/PALM7.1.ER.091225T1440Z.091225T1800Z.091225T2217Z.NO/
1012 AM CST THU DEC 24 2009

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA.
* FROM FRIDAY MORNING TO SATURDAY AFTERNOON.
* AT  9:30 AM THURSDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 13.5 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 14.0 FEET...MARION COUNTY RD 341 NORTH OF PALMYRA 
  INUNDATED. SIGNIFICANT AGRICULTURAL LAND FLOODING...RIGHT BANK.
* IMPACT...AT 13.5 FEET...COUNTY ROAD 333, EAST OF PALMYRA, BEGINS TO 
  FLOOD.
* IMPACT...AT 13.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/25  12/26  12/27  12/28  12/29

NORTH RIVER
  PALMYRA          13    8.62      12.6   10.6    6.9    5.6    5.2
000 
WGUS83 KLSX 250326
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CST THU DEC 24 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
 
     NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WILL BE THE LAST FLOOD STATEMENT WRITTEN FOR THIS POINT.


THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC127-250355-
/O.CAN.KLSX.FL.W.0269.000000T0000Z-091226T2217Z/
/PALM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
925 PM CST THU DEC 24 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH RIVER AT PALMYRA.
* AT 8:30 PM THURSDAY THE STAGE WAS 8.1 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 9.2 FEET 
  TOMORROW EVENING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/25  12/26  12/27  12/28  12/29

NORTH RIVER
  PALMYRA          13    8.12       8.2    8.0    5.7    5.1    5.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 23, 8:50 PM CST, 2 minutes earlier.

Area forecast discussion, Dec 23, 8:50 PM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
850 PM CST WED DEC 23 2009

.UPDATE...
/850 PM CST WED DEC 23 2009/

EDGED MIN TEMPS OVERNIGHT UP A LITTLE BIT...OTHERWISE FORECAST
LOOKS TO BE RIGHT ON THE MONEY. MOST AREAS EXPERIENCING A BREAK IN
THE ACTION NOW BUT SMALL CLUSTER OF TSRA MOVING INTO CNTRL MO ATTM
AND HAS RESULTED IN SMALL HAIL REPORTS BEING RECEIVED. THE NEXT
MAJOR SLUG OF RAINFALL AND IMBEDDED TSRA IS DEVELOPING NOW IN AR
AND WILL PUSH NWD INTO THE FA AFTER MIDNIGHT AND IS EXPECTED TO
PERSIST THRU THURS MORNING AT LEAST. THIS WILL RESULT IN
WIDESPREAD ONE TO TWO INCH RAINFALL AMOUNTS WITH LOCALLY HIGHER
VALUES...AND COMBINED WITH ANTECEDENT CONDS...COULD VERY WELL LEAD
TO SOME FFW ISSUANCES.

NEW 00Z NAM IS INTRIGUING AT BEST...AND DISTURBING AT LEAST...
WITH DEF ZONE QUITE A BIT FARTHER E INTO ERN MO THAN PREVIOUS
RUNS. WILL NEED TO WAIT AND SEE IF THIS IS AN OUTLIER OR A TREND
OVERNIGHT AND ACT ACCORDINGLY. IF TRUE...COULD SEE SEVERAL INCHES
OF SNOW EARLY CHRISTMAS MORNING.

TES

&&

.DISCUSSION...
/318 PM CST WED DEC 23 2009/

LOTS OF QUESTIONS WITH THIS FORECAST INCLUDES THE THREAT OF
FLOODING...ACCUMULATING SNOWFALL AND GUSTY WINDS. HAVE FOLLOWED
ALONG WITH A BLEND OF THE LATEST ECMWF/NAM GUIDANCE WHICH FALL IN
THE MIDDLE OF THE OTHER GUIDANCE. GFS SUFFERS FROM CONVECTIVE
FEEDBACK THE NEXT FEW DAYS WHICH IS REFLECTED IN ITS QPF FIELDS.
IT ALSO HAS TROUBLE PHASING THE TWO UPPER LOWS BY FRIDAY NIGHT.
THE CANADIAN GEM IS ON THE EASTERN SIDE OF THE MODEL SUITE WITH THE
TRACK OF THE UPPER LOW...THOUGH NOT AS FAR EAST AS IT DID ON THE
00Z RUN.

REGARDING THE FLOODING POTENTIAL...SEVERAL LOCATIONS IN CENTRAL
MISSOURI AND SOUTH CENTRAL ILLINOIS HAVE ALREADY SEEN 1 TO 2 INCHES
OF RAINFALL.  FLOOD WATCH HAS ALREADY BEEN EXPANDED TO INCLUDE THE
REMAINING CENTRAL MO COUNTIES AND WILL BE EXTENDED THROUGH TOMORROW
EVENING. ADDITONAL SHRA/TSRA HAVE DEVELOPED TO THE SOUTHWEST AND
WILL BE MOVING INTO THE REGION THIS EVENING.  MODELS STILL SHOW
IMPRESSIVE FORCING AND UNSEASONABLY HIGH PWATS ADVECTING INTO THE
AREA THROUGH TOMORROW EVENING. ADDITIONAL RAINFALL IS EXPECTED TO
RANGE FROM 1.5-2 OVER CNTRL/NERN MO TO OVER 2.5 IN SERN MO/S CNTRL
ILLINOIS WHERE THE LOW LEVEL FORCING WILL BE MORE FOCUSED.

WINDS WILL CERTAINLY PICK UP IN THE WARM SECTOR TOMORROW...WITH
SUSTAINED WINDS IN THE 15 TO 30 MPH RANGE3 WITH SOME HIGHER
GUSTS. NOT QUITE ENOUGH TO REQUIRE AN ADVISORY SO WILL HIT THE
WORDING HARD IN THE HWO. COLD FRONT WILL MOVE ACROSS THE CWA FROM
WEST TO EAST ON THURSDAY EVENING AND PRESSURE GRADIENT BEHIND
FROPA WILL REMAIN TIGHT THROUGH FRIDAY NIGHT IN THE COLD AIR
ADVECTION.

WINTER WISE...RAIN WILL CHANGE TO SNOW FROM WEST TO EAST AS THE
FRONT PASSES THROUGH TOMORROW NIGHT.  THE BEST MID LEVEL FORCING AND
850 MB LOW TRACK CONTINUE TO SUGGEST THAT THERE WILL BE A TIGHT
GRADIENT OF SNOWFALL OVER CENTRAL MO.  LOOKS LIKE ADVISORY CRITERIA
SNOW WILL STAY JUST WEST OF THE CWA DURING THIS PERIOD. MAY STILL
SEE 1-2 INCHES TOMORROW NIGHT INTO FRIDAY ON THE EASTERN EDGE OF
THE DEFORMATION ZONE. STILL LOOKS LIKE A DECENT SET UP FOR SNOW
SHOWERS FRIDAY INTO SATURDAY TO THE NORTH OF I-70 CONSIDERING THE
STEEP LAPSE RATES IN THE LOW LEVELS IN ADDITION TO THE ABUDANT
MOISTURE AND CYCLONIC CURVATURE.

HAVENT CHANGED THE FORECAST MUCH EARLY NEXT WEEK AS I EXPECT THERE
STILL WILL BE LINGERING SNOW SHOWERS OR FLURRIES AS UPPER LOW
REMAINS IN RELATIVELY CLOSE PROXIMITY TO US THROUGH SUNDAY NIGHT
BEFORE IT LIFTS NEWD. RIDGING THEN BUILDS IN PROVIDING DRY WEATHER
FOR AT LEAST MONDAY AND TUESDAY. BOTH THE ECMWF/GEFS MEAN ARE
SHOWING ANOTHER TROUGH REACHING THE MIDWEST BY WEDNESDAY...BUT
LACK OF DECENT MODEL CONTINUITY AND BLOCKINESS OF THE UPPER
PATTERN OVER THE WEEKEND TELLS ME TO KEEP FORECAST DRY FOR NOW.

BRITT

&&

.AVIATION...
/603 PM CST WED DEC 23 2009/

FOR THE 00Z TAFS...CIGS TO REMAIN IFR/LIFR THROUGH TAF FORECAST
PERIOD AT ALL LOCATIONS. MAIN ISSUE IS VSBYS WITH THE HEAVIER RAIN
FROM TIME TO TIME AND EAST TO SOUTHEAST WINDS WHICH WILL BECOME
GUSTY LATER TONIGHT AND THROUGH TOMORROW.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH THURSDAY EVENING FOR AUDRAIN-BOONE-CALLAWAY-
     COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-KNOX-LEWIS-
     LINCOLN-MADISON-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-
     PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST. FRANCOIS-ST.
     LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON.

IL...FLOOD WATCH THROUGH THURSDAY EVENING FOR ADAMS IL-BOND IL-BROWN
     IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
     MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Dec 23, 3:52 PM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CST WED DEC 23 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
352 PM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL BRING HEAVY
RAIN AT TIMES TONIGHT. FOR MORE INFORMATION...PLEASE SEE THE FLOOD
WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY
EVENING.  AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS POSSIBLE WHICH
COULD CAUSE FLOODING IF IT FALLS ON GROUND THAT IS ALREADY SATURATED
OR STILL FROZEN.  FOR MORE INFORMATION...PLEASE SEE THE FLOOD
WATCH.

A STRONG STORM SYSTEM WILL CAUSE SUSTAINED WINDS OF 15 TO 30 MPH
WITH LOCALLY HIGHER GUSTS THURSDAY THROUGH SATURDAY.

THE SAME STORM SYSTEM MAY BRING 1 TO 3 INCHES OF SNOWFALL BETWEEN
LATE THURSDAY NIGHT AND SATURDAY OVER PARTS OF CENTRAL AND
NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. HOLIDAY
TRAVELERS SHOULD FREQUENTLY CHECK FOR UPDATED FORECASTS THE NEXT
FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING TO
THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Special weather statement, Dec 23, 8:05 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CST WED DEC 23 2009

MOZ041-047-240300-
BOONE MO-MONITEAU MO-
805 PM CST WED DEC 23 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOONE AND NORTHERN
MONITEAU COUNTIES UNTIL 900 PM CST...

AT 802 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALIFORNIA...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ASHLAND...
  COLUMBIA...
  JAMESTOWN...
  EASLEY...
  MIDWAY...
  KLIEVER...
  SANDY HOOK...
  WILTON...
  LUPUS...
  MCBAINE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TES
Local storm report, Dec 23, 8:28 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CST WED DEC 23 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             CLARKSBURG              38.66N  92.67W
12/23/2009  E0.25 INCH       MONITEAU           MO   PUBLIC

&&

EVENT NUMBER LSX0900432

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 8:32 PM CSTRiver Flood WarningLSXJefferson49 hr
Dec 23, 9:04 PM CSTRiver Flood WarningLSXLincoln53 hr
Dec 23, 11:31 PM CSTAreal Flood AdvisoryLSXAudrain, Pike, Ralls6 hr
Dec 24, 3:56 AM CSTWinter Storm WatchLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 6 more11 hr
Dec 24, 5:41 AM CSTAreal Flood AdvisoryLSXPike, Ralls6 hr
Dec 24, 11:31 AM CSTAreal Flood AdvisoryLSXRalls6 hr
Dec 24, 1:48 PM CSTFlash Flood WarningLSXIron, Madison, Reynolds, Sainte Genevieve, Saint Francois, Washington8 hr
Dec 24, 5:45 PM CSTAreal Flood AdvisoryLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis6 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.